Alert archive / Connecticut / High Wind Warnings in 2024
High Wind Warning 3, NWS New York, NY
NWS New York, NY issued this high wind warning at Dec 10, 2024, 2:19 PM EST for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Nassau County, Suffolk County, New York. It took effect at Dec 11, 2024, 12:00 PM EST. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2024, 2:19 PM EST (19:19 UTC)
- In effect from
- Dec 11, 2024, 12:00 PM EST
- Expired
- Dec 11, 2024, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 41 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 1:27 PM EST | NON-TSTM WND DMG | 2 Wsw Amagansett, NY | Downed tree on NY 27 eastbound area of Spring Close Highway in East Hampton. |
| Dec 11, 1:47 PM EST | NON-TSTM WND DMG | New Hyde Park, NY | Downed tree on Long Island Expressway/I-495 HOV Lane westbound at Exit 34 - New Hyde Park Road (North Hempstead) 1 Right lane of 4 lanes closed. |
| Dec 11, 1:52 PM EST | NON-TSTM WND DMG | Deer Park, NY | Downed tree on Northern State Parkway eastbound at Exit 42S - Deer Park Road; NY 231 (Huntington) All lanes open Exit ramp blocked. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS71 KOKX 101919 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 219 PM EST Tue Dec 10 2024 CTZ012-NYZ079-081-110330- /O.UPG.KOKX.HW.A.0004.241211T1800Z-241212T0300Z/ /O.NEW.KOKX.HW.W.0003.241211T1700Z-241212T0300Z/ Southern New London-Northeast Suffolk-Southeast Suffolk- 219 PM EST Tue Dec 10 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Connecticut, Southern New London County. In New York, Northeast Suffolk and Southeast Suffolk Counties. * WHEN...From noon to 10 PM EST Wednesday. * IMPACTS...Damaging winds will blow down numerous tree limbs, and scattered trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CTZ007-008-010-011-NYZ078-080-177-179-110330- /O.NEW.KOKX.HW.W.0003.241211T1700Z-241212T0300Z/ Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Northwest Suffolk-Southwest Suffolk-Northern Nassau-Southern Nassau- 219 PM EST Tue Dec 10 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Connecticut, Northern Middlesex, Northern New London, Southern Middlesex, and Southern New Haven Counties. In New York, Northern Nassau, Northwest Suffolk, Southern Nassau, and Southwest Suffolk Counties. * WHEN...From noon to 10 PM EST Wednesday. * IMPACTS...Damaging winds will blow down numerous tree limbs, and scattered trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CTZ005-006-009-NJZ006-104-106-108-NYZ071>075-176-178-110330- /O.NEW.KOKX.WI.Y.0011.241211T1700Z-241212T0300Z/ Northern Fairfield-Northern New Haven-Southern Fairfield-Hudson- Eastern Bergen-Eastern Essex-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-Southern Queens- 219 PM EST Tue Dec 10 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...From noon to 10 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Scattered tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc NV
3 follow-up statements
153 WWUS71 KOKX 110811 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 311 AM EST Wed Dec 11 2024 CTZ007-008-010-011-NYZ078-080-177-179-112100- /O.CON.KOKX.HW.W.0003.241211T1700Z-241212T0300Z/ Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Northwest Suffolk-Southwest Suffolk-Northern Nassau-Southern Nassau- 311 AM EST Wed Dec 11 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Connecticut, Northern Middlesex, Northern New London, Southern Middlesex, and Southern New Haven Counties. In New York, Northern Nassau, Northwest Suffolk, Southern Nassau, and Southwest Suffolk Counties. * WHEN...From noon today to 10 PM EST this evening. * IMPACTS...Damaging winds will blow down numerous tree limbs, and scattered trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CTZ012-NYZ079-081-112100- /O.CON.KOKX.HW.W.0003.241211T1700Z-241212T0300Z/ Southern New London-Northeast Suffolk-Southeast Suffolk- 311 AM EST Wed Dec 11 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Connecticut, Southern New London County. In New York, Northeast Suffolk and Southeast Suffolk Counties. * WHEN...From noon today to 10 PM EST this evening. * IMPACTS...Damaging winds will blow down numerous tree limbs, and scattered trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CTZ005-006-009-NJZ006-104-106-108-NYZ071>075-176-178-112100- /O.CON.KOKX.WI.Y.0011.241211T1700Z-241212T0300Z/ Northern Fairfield-Northern New Haven-Southern Fairfield-Hudson- Eastern Bergen-Eastern Essex-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-Southern Queens- 311 AM EST Wed Dec 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...From noon today to 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Scattered tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc DS
977 WWUS71 KOKX 112030 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 330 PM EST Wed Dec 11 2024 CTZ012-NYZ079-081-120400- /O.EXT.KOKX.HW.W.0003.000000T0000Z-241212T0400Z/ Southern New London-Northeast Suffolk-Southeast Suffolk- 330 PM EST Wed Dec 11 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...In Connecticut, Southern New London County. In New York, Northeast Suffolk and Southeast Suffolk Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Outdoor objects should have already been secured, do not do so during high winds and remain indoors. && $$ CTZ007-008-010-011-NYZ078-080-177-179-120300- /O.CON.KOKX.HW.W.0003.000000T0000Z-241212T0300Z/ Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Northwest Suffolk-Southwest Suffolk-Northern Nassau-Southern Nassau- 330 PM EST Wed Dec 11 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...In Connecticut, Northern Middlesex, Northern New London, Southern Middlesex, and Southern New Haven Counties. In New York, Northern Nassau, Northwest Suffolk, Southern Nassau, and Southwest Suffolk Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Outdoor objects should have already been secured, do not do so during high winds and remain indoors. && $$ CTZ005-006-009-NJZ006-104-106-108-NYZ071>075-176-178-120300- /O.CON.KOKX.WI.Y.0011.000000T0000Z-241212T0300Z/ Northern Fairfield-Northern New Haven-Southern Fairfield-Hudson- Eastern Bergen-Eastern Essex-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-Southern Queens- 330 PM EST Wed Dec 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Outdoor objects should have already been secured, do not do so during high winds and remain indoors until the high winds have ended. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JE
271 WWUS71 KOKX 120253 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 953 PM EST Wed Dec 11 2024 CTZ012-NYZ079-081-120400- /O.CAN.KOKX.HW.W.0003.000000T0000Z-241212T0400Z/ Southern New London-Northeast Suffolk-Southeast Suffolk- 953 PM EST Wed Dec 11 2024 ...HIGH WIND WARNING IS CANCELLED... Winds have diminished to below High Wind Warning criteria. $$ CTZ007-008-010-011-NYZ078-080-177-179-120400- /O.EXP.KOKX.HW.W.0003.000000T0000Z-241212T0300Z/ Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Northwest Suffolk-Southwest Suffolk-Northern Nassau-Southern Nassau- 953 PM EST Wed Dec 11 2024 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... Winds have diminished to below High Wind Warning criteria. $$ CTZ005-006-009-NJZ006-104-106-108-NYZ071>075-176-178-120400- /O.EXP.KOKX.WI.Y.0011.000000T0000Z-241212T0300Z/ Northern Fairfield-Northern New Haven-Southern Fairfield-Hudson- Eastern Bergen-Eastern Essex-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-Southern Queens- 953 PM EST Wed Dec 11 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds have diminished to below High Wind Advisory criteria. $$ For more information from the National Weather Service visit https://weather.gov/nyc JP
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Dec 10, 12:56 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 10, 12:56 PM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
1256 PM EST Tue Dec 10 2024
.SYNOPSIS...
A stationary front will remain just south of the area today,
and then lift through as a warm front tonight. Intensifying low
pressure and an associated strong cold front will impact the
area Wednesday into Wednesday night. A secondary cold front will
move through on Thursday, followed by high pressure building
across for late week. A weakening disturbance will move across
late in the weekend, followed by weak high pressure on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Light E/NE flow to the north of a stationary front to the south this
afternoon will maintain low clouds and patchy fog, along with a
chance of afternoon showers with the front just south and weak
mid level shortwave energy riding across in SW flow aloft. High
temps today will be in the 40s inland, and lower 50s across the
NYC metro area and Long Island.
Tonight the flow turns SE and then S, which should allow the
front to the south to start lifting into and through the area
tonight, especially late as low level flow just off the sfc also
increases. Warm advection and moisture transport in deep layer
S-SW flow aloft will also increase rain chances, especially
after midnight. Evening low temps from the mid 40s to near 50
should increase through the 50s overnight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Active weather expected with wind and heavy rain Wed into Wed
evening.
A deepening upper level trough across the Central states will
amplify and become negatively tilted as it approaches, with
an intensifying sfc low passing just NW of the area Wed
afternoon, and a trailing strong cold front pushing across
from late day Wed into Wed evening. Rain should become moderate
to locally heavy, and a narrow convective band developing ahead
of the front should help produce the heaviest rainfall across
S CT and central/eastern portions of Long Island, where WPC
highlights a slight risk of excessive rainfall. A few tstms are
possible in this corridor as well via marginal elevated
instability.
Forecast rainfall amounts range from 2-3 inches, highest across
SE CT, with locally higher amounts possible.
High Wind Watch remains in effect for eastern Suffolk and
southern New London Counties Wednesday afternoon/evening for
possible southerly gusts up to 60 mph as a strong LLJ passes
overhead in advance of the cold front. A wind advy will likely
be needed for most of the rest of the coast and the NYC metro
area, with potential for southerly gusts 45 to 55 mph Wednesday
afternoon and evening. There is still some possibility of the
strongest wind gusts extending farther west along the CT coast
and into the rest of Suffolk.
Winds shift to the W with cold fropa Wed night, and should still
be gusty with cold advection. Gusts should average 25-30 mph
much of the night.
Unseasonably mild temperatures of 60-65 on Wed should quickly
drop after fropa Wed evening, with lows in the 30s by daybreak
Thu.
The upper level trough axis pivots through and moves N of the
area on Thu, with strong CAA. Look for a windy day with a few
gusts potentially getting to about 40 mph. Winds start to
diminish Thu night. Highs on Thu will range only from the mid
30s to lower 40s, then fall to the upper teens and 20s Thu
night.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
High pressure builds in from the west on Friday. Winds will
continue to subside as the center of the high pressure ridge
approaches. Sunny, but colder than normal with highs only in the
30s and early morning wind chills in the teens. The ridge axis
shifts through during Friday night into Saturday morning, with
the high shifting offshore Saturday afternoon into night. Dry
weather through at least Saturday evening, then some precip may
sneak in by late at night.
The better chances of precip will start on Sunday as a low
amplitude mid level trough approaches with a surface
reflection of a weak cold front or trough pushing in from the
west. Global models agree with precip along this boundary, but
the precip diminishes by the time the boundary would be over the
forecast area. As such, capped PoPs at chance. The trough aloft
flattens as it shifts through during Sunday night, with ridging
aloft to follow on Monday. Models still show precip potential
Sunday night into Monday with perhaps an inverted surface trough
extending northward into the area. Have therefore kept at least
a "hidden" slight chance of PoPs for Monday. As for precip
types Sunday through Monday, it should be rain for the most
part, however there could be some wintry precip types well
inland. Kept precip types simplified to rain/snow due to the
uncertainty, but with that said, spots well inland would
potentially see sleet and freezing rain as models indicate warm
air moving in aloft with near freezing surface temperatures.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A warm front just south of the southern terminals slowly lifts north
this afternoon into tonight. Elongated Low pressure and its
associated cold front approach late tonight. Some subtle improvement
to MVFR at times possible late this afternoon, however, IFR and
pockets of LIFR mainly prevail. Rain spreads west to east across the
terminals tonight starting at 00z or shortly thereafter.
E winds around 10kt this afternoon. Winds veer further and become
more SE-S tonight and increase. The winds become gusty late tonight
with LLWS possible as early as the start of the Wednesday morning
push for city and western most terminals. By 12 to 15z LLWS should
prevail at most terminals as gusts getting to 30 kt by 15z.
NY Metro (KEWR/KLGA/KJFK/KTEB)TAF Uncertainty...
Amendments likely regarding ceiling and visibility changes
throughout the TAF period. Confidence has increased with cigs
remaining below 1000 ft through at least 21Z Wednesday.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
Wednesday afternoon / night: IFR and rain, likely heavy at times.
Chance of thunder. S gusts increase with LLWS through the day, with
gusts potentially up to 40-50kt afternoon into the early evening -
highest gusts likely east of the city terminals. Winds veering SW in
the evening with MVFR, then more W overnight with VFR returning
towards midnight and gusts still around 30kt.
Thursday: VFR with W winds 15-20G30kt.
Friday and Saturday: VFR.
Sunday: sub VFR possible in light rain and low clouds, especially
late.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub SCA conds into tonight. Low pressure and its associated
cold front will impact the waters Wed into Wed evening.
Southerly winds and ocean seas will quickly increase to SCA Wed
AM. Gales should develop on all waters by afternoon, and as a
strong LLJ moves across there is potential for storm force wind
gusts across ocean and ern sections.
Once the strong low level jet passes, gales are likely to
continue elsewhere into Thursday. Rough seas are expected with
this system, up to 4-7 ft on the Sound and 12-18 ft on the
ocean late Wednesday into Wednesday night.
Gales are likely on the ocean waters on Thu, and potentially on
the non-ocean waters as well as intensifying low pressure pulls
away to the north and a strong pressure gradient in place.
Winds should subside with SCA conditions likely for a good
portion of Thu night as things settle down quickly into early
Fri morning. Sub SCA conditions return on Fri and should last
into Sat with high pressure settling over the waters.
&&
.HYDROLOGY...
A widespread 2-3" of rainfall likely with a widespread moderate
to heavy rainfall event from late Tue night into Wed evening
ranges from 2-3 inches. Locally 4 to 5" amts are possible,
particularly across LI/S CT where high-res models are
indicating bands of heavy rain moving north thru the region Wed
morning, and followed by a consolidating e-w moving axis of
heavy rain/embedded thunder ahead/along the cold front.
Rainfall rates of 1+"/hr possible in this line. This line will
be progressive, but will occur over already saturated ground
from earlier 1-2" rain over LI/CT and may expand in size as it
moves east with better llj forcing.
Headwater guidance indicating that 2"/6hr or 3"/12hr would be
sufficient for minor flashy small stream flooding. Moderate
potential of this occurrence is across S CT.
Otherwise, the primary threat from this rainfall will be minor
urban and poor drainage flooding, with rainfall rates of
generally 1/4 to 1/2"hr between 6am and 6pm, with brief
3/4-1"/hr rates possible. This will be most persistent across
LI/S CT. There is a localized risk of flash flooding where
higher rates persist, particularly S CT.
&&
.TIDES/COASTAL FLOODING...
As little as 1 1/4 to 1 1/2 ft surge needed for minor coastal
impact with the Wed AM high tide. With as little as 2 1/2 ft for
the evening high tide.
With easterly flow tonight causing some tidal piling, and
southerly winds just beginning to ramp up during the morning
high tide, water levels will approach minor flood thresholds and
perhaps touch in a few spots across SW CT and southern
Queens/Nassau.
While peak surge is expected to occur Wed afternoon and early
evening, stillwater levels for most locations should once again
remain below minor flooding benchmarks. But with a gradual
windshift from southerly storm force to SW SCA just before or
during the time of evening high tide, potential for areas along
the southern bays of NYC LI, south facing shoreline of twin
forks, and coastal CT to see minor coastal impacts from combo
of elevated water and splashover from wave action. This includes
the eastern Great South Bay as water levels may remain elevated
and could touch minor benchmarks as a strong southerly flow
switches to the southwest, preventing water from escaping the
bay quickly.
The combination of 10-15 ft breakers during the evening high
tide will cause widespread beach flooding and erosion.
Scattered area of dune base erosion, and localized washovers
possible for LI beaches where dunes protection is compromised.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Watch from Wednesday afternoon through Wednesday
evening for CTZ012.
NY...High Wind Watch from Wednesday afternoon through Wednesday
evening for NYZ079-081.
NJ...None.
MARINE...Storm Watch from Wednesday afternoon through Wednesday evening
for ANZ331-332-340-345-350-353.
Gale Warning from 6 AM Wednesday to 6 AM EST Thursday for
ANZ335-338-355.
&&
SYNOPSIS...JC/BG
NEAR TERM...BG/NV
SHORT TERM...BG
LONG TERM...JC
AVIATION...JE
MARINE...JC/BG
HYDROLOGY...JC/BG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 10, 4:24 AM EST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New York NY 424 AM EST Tue Dec 10 2024 CTZ005>011-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-111100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Southwest Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 424 AM EST Tue Dec 10 2024 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for hazardous weather that would meet NWS warning criteria is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-111100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 424 AM EST Tue Dec 10 2024 ...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ012-NYZ079-081-111100- Southern New London-Northeast Suffolk-Southeast Suffolk- 424 AM EST Tue Dec 10 2024 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-111100- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 424 AM EST Tue Dec 10 2024 ...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:19 PM EST | Wind Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 hr |
| Dec 10, 4:30 PM EST | Coastal Flood Statement | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 30 hr |
| Dec 10, 4:17 AM EST | Gale Warning | OKX | 59 hr | |
| Dec 10, 4:17 AM EST | Small Craft Advisory | OKX | 6 hr | |
| Dec 10, 3:31 PM EST | Storm Warning | OKX | 30 hr |
Nearby
High Wind Warnings in Connecticut, 2024High Wind Warnings in New York, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.